Leukemia & Lymphoma Community
HIgh WBC High Neutrophil in child
About This Community:

This patient support community is for discussions relating to all leukemia and lymphoma issues, Chronic Myelogenous Leukemia (CML), ALL, AML, CLL, SLL, anemia, biopsy, bone pain, chemotherapy, Hodgkins Lymphoma, monoclonal antibody therapy, Non-Hodgkins Lymphoma, stem cell transplant , swelling, vaccine therapy, weakness, and weight loss.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

HIgh WBC High Neutrophil in child

My child has had frequent infections over the course of year. Doctor is never able to pinpoint what type of bacterial infection is present. Most recent labs reveal WBC of 23,000 with high neutrophils (did not know percentage). I was told it was infection but do not know what kind. My child has been on 3 rounds of antibiotics and WBC has only gone up and fever has been present for 3 days. Any advice.
Related Discussions
5 Comments Post a Comment
Blank
1081992_tn?1389907237
Did the antibiotics never work in the short term? I suppose a fungal infection is also possible.

There are also "periodic fever syndromes" that result from a genetic condition that weakens immunity.
Blank
1530534_tn?1292965885
hi, well, from what i read, wbc is not coming down ... that could be infection or your child is trying to fight something else. does he present any other symptoms like swollen lymphs nodes, sweating? maybe a ct scan woud be helpful
Blank
Avatar_m_tn
Went back, they rechecked his levels and was down. Also checked platelets because he had 3 nosebleeds in one week. Doctor said it was bacterial tonsillitis. We came home last night and he had 3 more nosebleeds. Do you know if this is related to tonsillitis or maybe from all the antibiotics in such a short amount of time. I am just really concerned because of all the bacterial infections my child gets that they never seem to diagnosis.
Blank
907672_tn?1381029323
It's strange that he's getting all those nose bleeds.   I would definately call the doctor's office back and let them know about the additional nose bleeds.  It might be from the medication he is taking or maybe a vitamin deficiancy of some sort.  Any swollen nodes or night sweats?  
Blank
1081992_tn?1389907237
My guess would be that the bleeds occur because of infection, either that an area inside the nose is inflamed or else it is dried out.

It is not likely to be a bleeding disorder per se, because he is not having bleeding or even bruising elsewhere. E.g., you can check inside his mouth to look for bleeding.

His CBC says that his platelet count is good, and the lack of bleeding/bruising elsewhere would tend to say there is no platelet dysfunction nor coagulation disorder.

I don't think that antibiotics would cause bleeding, except rarely in the case of a drug reaction - which reaction apparently did not occur.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Leukemia & Lymphoma Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank